Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 352, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 19, 2006, 5:02 PM EDT for Shelby County, Kentucky; Washington County, Indiana. It was in force for 25 days. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2006, 5:02 PM EDT (21:02 UTC)
- Expired
- Jul 14, 2006, 5:00 PM EDT
- In force
- 25 days
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Washington County, IN, Shelby County, KY
The radar
The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:25 PM EDT | TSTM WND DMG | Simpsonville, KY | TREES AND POWER LINES DOWNED. RELAYED BY AMATEUR RADIO. |
| Jul 14, 4:25 PM EDT | TSTM WND GST 60 | Wsw Shelbyville, KY | RELAYED REPORT FROM INTERSTATE 64 BETWEEN SHELBYVILLE AND SIMPSONVILLE. |
| Jul 14, 4:36 PM EDT | HAIL 0.88 | Shelbyville, KY | LOW VISIBILITIES IN VERY HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:33 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 192103 SVRLMK INC175-192145- /O.NEW.KLMK.SV.W.0352.060619T2102Z-060619T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 502 PM EDT MON JUN 19 2006 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 545 PM EDT * AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTH OF SALEM...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHEAST OF SALEM BY 525 PM EDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3880 8631 3857 8632 3857 8588 3876 8590 $$ SCHOLZ
3 follow-up statements
000 WWUS53 KLMK 192129 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 528 PM EDT MON JUN 19 2006 INC175-192145- /O.CON.KLMK.SV.W.0352.000000T0000Z-060619T2145Z/ WASHINGTON IN- 528 PM EDT MON JUN 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR NORTHERN WASHINGTON COUNTY... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLATTSBURG...OR ABOUT 19 MILES SOUTHWEST OF SEYMOUR...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NEW PHILADELPHIA BY 535 PM EDT SOUTH BOSTON BY 538 PM EDT THIS STORM IS CAPABLE OF PRODUCING DAMAGING WIND AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR SOUTH CENTRAL INDIANA AND NORTHEASTERN KENTUCKY. LAT...LON 3880 8631 3857 8632 3857 8588 3876 8590 $$ SCHOLZ
000 WUUS53 KLMK 142030 SVRLMK KYC211-142100- /O.NEW.KLMK.SV.W.0352.060714T2029Z-060714T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 429 PM EDT FRI JUL 14 2006 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SHELBY COUNTY IN NORTH CENTRAL KENTUCKY... * UNTIL 500 PM EDT... * AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SHELBYVILLE...AND MOVING EAST AT 30 MPH. THIS STORM HAS PRODUCED WINDS OF 60 MPH ON I64 NEAR SIMPSONVILLE. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELBYVILLE THROUGH 445 PM EDT... THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 32 AND 35. TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY QUICKLY... AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL. TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS. LAT...LON 3831 8535 3817 8535 3819 8502 3831 8502 $$ 04
000 WWUS53 KLMK 142043 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 439 PM EDT FRI JUL 14 2006 KYC211-142100- /O.CON.KLMK.SV.W.0352.000000T0000Z-060714T2100Z/ SHELBY KY- 439 PM EDT FRI JUL 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR CENTRAL SHELBY COUNTY... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER EASTERN SHELBYVILLE. THIS STORM IS MOVING EAST AT 30 MPH. THE STORM PRODUCED NICKEL HAIL IN SHELBYVILLE AT 436 PM AS WELL AS SEVERAL TREES AND POWER LINES IN SIMPSONVILLE AT 425 PM. THE SEVERE THUNDERSTORM WILL BE NEAR... BAGDAD AND PEYTONA BETWEEN 445 AND 500 EDT STAY INDOORS AND OFF THE PHONE THROUGH 5 PM. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTH CENTRAL INDIANA AND NORTHEASTERN KENTUCKY. LAT...LON 3828 8530 3815 8536 3810 8504 3827 8503 $$ JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:31 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 19, 3:31 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 331 PM EDT MON JUN 19 2006 .MESO UPDATE... JUST GOT OFF A CONFRENCE CALL WITH SPC AND SVR TSTM WATCH 512 WILL BE COMING UP SHORTLY UNTIL 02Z. THIS WILL BE REFLECTED IN THE UPCOMING ZONE ISSUANCE. CURRENT THINKING IS THAT STORMS WILL EVENTUALLY BACKBUILD ACROSS SOUTHERN ILLINOIS AND THEN MOVE ESE THROUGH OUR SOUTHERN INDIANA COUNTIES AND MAY SKIM SOME PORTION OF NORTHERN KY. CURRENT VIS IMAGERY SUPPORTS THIS AS WELL AS TCU GOING UP ALONG THE FRONTAL BOUNDARY. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. -JARVIS .SHORT TERM (TONIGHT AND TUESDAY)... AFTERNOON SATELLITE IMAGERY SHOWING PARTLY SUNNY SKIES ACROSS THE FORECAST AREA. GIVEN THE MORNING CLOUD COVER...TEMPERATURES HAVE BEEN A BIT SLOWER TO RISE THIS AFTERNOON. MOST LOCATIONS ARE REPORTING UPPER 70S TO THE LOWER 80S. SFC FRONTAL BOUNDARY IS STILL TO OUR NORTHWEST WITH SEVERAL AREAS OF CONVECTION FIRING ALONG IT. THE MAIN FORECAST CHALLENGE FOR THIS SHORT TERM PERIOD WILL BE PRECIPITATION CHANCES TONIGHT AND AGAIN TUESDAY AFTERNOON. 12Z NAM AND GFS SOLUTIONS CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE SHORT TERM PERIOD. MODEL SOLUTIONS BRING FRONTAL BOUNDARY SOUTHEAST THROUGH THE REGION THIS EVENING AND OVERNIGHT. WITH CONVECTION ALREADY FIRING TO NORTH CLOSER TO THE UPPER LEVEL...MAIN CONCERN IS WHETHER CONVECTION WILL DEVELOP FURTHER SOUTHWESTWARD DURING THIS AFTERNOON AND EVENING. RECENT SAT IMAGERY SHOWING CU FIELD STRUGGLING ACROSS CENTRAL AND SOUTHERN ILLINOIS WHERE LOW LEVEL CONVERGENCE IS NOT ALL THAT GREAT. NONETHELESS...THE NAM12 AND REG NAM RUNS CONTINUE TO SHOW CONVECTION BACKBUILDING THROUGH SOUTHERN INDIANA AND NORTHERN KY THIS EVENING. THUS WE WILL KEEP CHANCE POPS IN THE FCST FOR THE NORTHERN HALF OF THE FA TONIGHT. CONCERNING SVR POTENTIAL...GIVEN THE UPPER LEVEL SUPPORT AND DECENT LAPSE RATES...STORMS COULD BE SEVERE THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH SOME HAIL POSSIBLE AS WELL. TEMPERATURES WILL NOT FALL ALL THAT MUCH BEHIND THE FRONT WITH OVERNIGHT LOWS IN THE MID TO UPPER 60S. FOR TUESDAY...SKIES ARE EXPECTED TO START OF MOSTLY SUNNY IN THE MORNING. HOWEVER BY AFTERNOON...MODELS SHOW THAT COMBO OF HEATING AND INSTABILITY WILL LEAD TO SCT CONVECTION ONCE AGAIN DURING THE AFTERNOON. GIVEN THE RANDOM NATURE OF CONVECTION WILL BE USING COVERAGE TERMS FOR THE UPCOMING FCST. TEMPERATURES WILL BE ABOVE NORMAL AGAIN WITH HIGHS IN THE 86 TO 91 DEGREE RANGE. -JARVIS .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... MODELS DEPICT PATTERN THROUGH LONG RANGE SHIFTING FROM ZONAL FLOW OVER NORTHERN HALF OF THE UNITED STATES AND UPPER RIDGE OVER SOUTHEASTERN QUARTER OF THE COUNTRY TO ONE WITH AMPLIFIED RIDGE OVER THE WEST AND TROUGH OVER THE EAST. .TUESDAY NIGHT THROUGH THURSDAY... HOT AND HUMID CONDITIONS WILL PREVAIL UNDER INFLUENCE OF SOUTHWEST FLOW INTO THE OHIO VALLEY ON WEST SIDE OF BERMUDA HIGH PRESSURE. THIS WILL PUMP GULF OF MEXICO MOISTURE NORTH...SO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EITHER AFTERNOON. WITH GENEROUS AMOUNTS OF SUNSHINE HIGH TEMPERATURES WILL BE IN THE LOWER 90S. .THURSDAY NIGHT THROUGH MONDAY... WITH UPPER PATTERN SEEING RIDGE BECOME ESTABLISHED OVER THE INTERMOUNTAIN WEST...IMPULSES MOVING INTO SOUTHERN CANADA OR PACIFIC NORTHWEST AND INFLUENCED BY UPPER VORTEX IN NORTHEASTERN CANADA... TROUGH WILL GRADUALLY FORM OVER THE EASTERN STATES. IMPULSES DROPPING INTO MID MISSISSIPPI AND OHIO VALLEYS WILL DRAG COLD FRONT SOUTHEAST TO NEAR THE OHIO RIVER BY FRIDAY. PRESENCE OF FRONT AND ACCOMPANYING MOISTURE AND INSTABILITY WILL PRODUCE ONGOING CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL SOME TIME MONDAY. THUS STORMS WILL BE MENTIONED THURSDAY NIGHT THROUGH MONDAY MORNING. MORE SPECIFIC TIMING OF ANY STORMS WILL COME LATER...AS WILL DETAILS OF HOW MUCH IMPACT ON TEMPERATURES COMING CHANGE WILL HAVE. WITH GOOD CHANCE OF STORMS EACH DAY AND PRESENCE OF PLENTIFUL MOISTURE... CLOUDS WILL SERVE TO HOLD DOWN TEMPERATURES TO SOME EXTENT. SO FROM FRIDAY THROUGH MONDAY AFTERNOON HIGHS WILL BE IN THE 80S. ENOUGH DRY AIR MAY FINALLY PUSH INTO THE FORECAST AREA TO END PRECIPITATION DURING MONDAY. EVEN THOUGH HIGH TEMPERATURES MONDAY MAY NOT COOL MUCH BECAUSE OF INCREASING SUNSHINE...HUMIDITY LEVELS WILL BE LOWER. THEN AGAIN...WELL SEE HOW THIS HOLDS UP THIS WEEK WITH SUBSEQUENT MODEL RUNS. -REITMEYER && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 19, 4:15 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 415 PM EDT MON JUN 19 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 415 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT IS FORECAST TO MOVE SOUTHEAST OUT OF THE UPPER MIDWEST AND THROUGH THE OHIO VALLEY TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THESE FEATURES AS THEY MOVE THROUGH THE OUTLOOK AREA. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...TORRENTIAL RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ANY OF THESE THUNDERSTORMS. AT THIS TIME...THE PORTION OF THE OUTLOOK AREA AT HIGHEST RISK OF SEVERE WEATHER ARE AREAS NORTH OF A LINE FROM TELL CITY INDIANA TO WINCHESTER KENTUCKY. THUNDERSTORMS WILL LIKELY AFFECT THIS AREA BETWEEN 500 PM AND 1000 PM EDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. WITH HIGH TEMPERATURES EXPECTED TO TOP OUT IN THE LOWER 90S...COMBINED WITH HIGH DEWPOINTS...HEAT INDEX READINGS WILL LIKELY APPROACH 95 TO 100 DEGREES DURING THE AFTERNOON. A FRONTAL SYSTEM WILL MOVE INTO THE AREA FRIDAY AND SATURDAY BRINGING A BETTER CHANCE OF THUNDERSTORMS AND MEASURABLE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. SPOTTER REPORTS CAN ALSO BE FILLED OUT ON LINE AT OUR INTERNET WEBSITE WEATHER.GOV/LOUISVILLE USING THE E-SPOTTER PROGRAM. JARVIS
In the hours before
Special weather statement, Jun 19, 4:37 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 437 PM EDT MON JUN 19 2006 INZ076>079-192130- JEFFERSON-ORANGE-SCOTT-WASHINGTON- 437 PM EDT MON JUN 19 2006 ...LINE OF STRONG TO SEVERE STORMS MOVING INTO SOUTHERN INDIANA... AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VERSAILLES TO BROWNSTOWN TO NEAR SHOALS...AND MOVING EAST SOUTHEAST AT 30 TO 40 MPH. DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...LARGE HAIL...AND WINDS IN EXCESS OF 60 MPH...ARE POSSIBLE WITH ANY OF THESE STORMS THAT REMAIN SEVERE. ON THEIR PRESENT TRACK THESE STORMS WILL BE... NEAR SCOTTSBURG AND SALEM BY 520 PM EDT. NEAR MADISON BY 530 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT. CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:04 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 25 days |
| Jun 19, 5:42 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 25 days |
| Jun 19, 6:43 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Meade | 25 days |
| Jun 19, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 32 days |
| Jun 19, 7:14 PM EDT | Severe Thunderstorm Warning | LMK | Hancock, Meade | 32 days |
| Jun 19, 5:54 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Dubois, Washington | 25 days |
| Jun 19, 6:09 PM EDT | Severe Thunderstorm Warning | LMK | Floyd, Harrison, Perry | 25 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.